Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 33, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Aug 8, 2016, 3:13 PM EDT. It took effect at Aug 8, 2016, 8:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2016, 3:13 PM EDT (19:13 UTC)
- In effect from
- Aug 8, 2016, 8:00 PM EDT
- Expired
- Aug 9, 2016, 8:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
057 WHUS72 KTAE 081913 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 313 PM EDT MON AUG 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH TUESDAY EVENING... GMZ730-750-755-765-770-775-090230- /O.NEW.KTAE.SC.Y.0033.160809T0000Z-160810T0000Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 313 PM EDT MON AUG 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT TUESDAY. * WINDS...AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES/SEAS...4 TO 5 FEET OCCASIONALLY UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WESTON
3 follow-up statements
094 WHUS72 KTAE 090119 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 919 PM EDT MON AUG 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH TUESDAY EVENING... GMZ730-750-755-765-770-775-090845- /O.CON.KTAE.SC.Y.0033.000000T0000Z-160810T0000Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 919 PM EDT MON AUG 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS...SOUTHWEST AROUND 20 KNOTS. * WAVES/SEAS...4 TO 6 FEET OCCASIONALLY UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
361 WHUS72 KTAE 090714 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 314 AM EDT TUE AUG 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH TUESDAY EVENING... GMZ730-750-755-765-770-775-100000- /O.CON.KTAE.SC.Y.0033.000000T0000Z-160810T0000Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 314 AM EDT TUE AUG 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST AROUND 20 KNOTS. * WAVES/SEAS...4 TO 6 FEET OCCASIONALLY UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
857 WHUS72 KTAE 100010 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 810 PM EDT TUE AUG 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT WEDNESDAY... GMZ730-750-755-765-770-775-100900- /O.EXP.KTAE.SC.Y.0033.000000T0000Z-160810T0000Z/ /O.NEW.KTAE.SC.Y.0034.160810T0010Z-160810T0900Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 810 PM EDT TUE AUG 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT WEDNESDAY. * WINDS...SOUTHWEST AROUND 20 KNOTS. * WAVES/SEAS...4 TO 6 FEET OCCASIONALLY UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 8, 1:41 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 8, 1:41 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
141 PM EDT MON AUG 8 2016
.AVIATION...
[Through 18z Tuesday] Scattered to numerous showers and
thunderstorms are expected across the region this afternoon,
diminishing after sunset for DHN and ABY. Elsewhere, showers
could persist on and off for much of the night. Ceilings will be
reduced as well to MVFR at times, except IFR to LIFR possible at
VLD. Low ceilings are expected to persist into Tuesday as well.
&&
.PREV DISCUSSION [1003 AM EDT]...
.UPDATE...
The previous forecast thinking remains unchanged for today. The
heaviest rainfall today is likely to be across Taylor, Dixie, and
Lafayette counties, although other areas will also see heavy
downpours develop this afternoon. As of 8 am EDT this morning,
measured storm totals since yesterday are as high as 11.17 inches
in southern Lafayette county along Tom Gunter Road. Additional
rainfall of several inches is expected today and flooding concerns
will continue to grow with time. We'll need to watch the
Steinhatchee River closely as heavy rain fell overnight in the
upstream part of the basin in the Mallory Swamp area, and it seems
likely the river will eventually reach flood stage.
.NEAR TERM [Through Today]...
The region remains under the influence of a broad, weak area of low
pressure tonight. The latest radar trends show a meso-low currently
slowly moving WNW across Suwanee County, near the Hamilton/Madison
County lines at this hour. This has set up a consistent band of
heavy showers and embedded thunderstorms across Taylor, Dixie and
Lafayette Counties, where a flood watch remains in effect tonight.
Doppler radar currently estimates between 3 and 6 inches of rainfall
accumulation in the past 6 hours across these counties. Radar trends
suggest that pockets of heavy rain will continue to affect these
areas, and eastern portions of the Big Bend this morning, as
widespread convection on the southern periphery of the broad upper
low has developed over coastal waters and is drifting northeastward
at this hour. Additional rainfall totals of two to four inches will
be possible across these areas, which could lead to flooding and
rises in the local river and stream network in the area,
particularly in any embedded thunderstorms where rainfall rates will
be enhanced.
Elsewhere, expect scattered thunderstorms to develop on the western
periphery of the upper low this afternoon. While the flood threat
associated with these storms will be lower than eastern areas
affected by the large rain band, local flooding will possible. Weak
steering flow and high rainfall rates could allow for several
inches of quick rainfall accumulation with these storms.
Tonight, the low is expected to drift westward, allowing moisture to
pivot around the east side of the low and setting western portions
of the Big Bend Region up for persistent heavy rainfall and an
increased flooding threat. An expansion of the current flood watch
will likely be necessary later today, particularly is model guidance
remains consistent with the evolution of the system and QPF
forecasts.
***SUMMARY***
Heavy, persistent rainfall is expected to continue through much
of the day across southeastern portions of the Big Bend, including
Taylor, Dixie and Lafayette counties. The greatest threat for
flooding today exists in these areas. Impacts wise, there is the
potential for road closures due to flooding in this area. Area
rivers and streams will rise through the day and could pose a
flooding threat later in the day.
.SHORT TERM [Tonight Through Wednesday]...
Key Points
1. Heavy rainfall is expected through the short term across the Big
Bend with the flood threat expanding westward on Tuesday. The
flood watch will likely need to be expanded westward in future
forecast issuances.
2. Differences still exist in model solutions of rainfall amounts.
The severity of impacts will be contingent on specific amounts
and locations. Stay tuned to the forecast for updates and more
details regarding impacts as they become available.
Significant differences still exist between models in the short term
in how the models handle the weak low and the resultant rainfall
amounts. GFS weakens the upper level feature, strengthens a piece of
the broader low over northeastern Florida/Atlantic coast tonight,
brings it into southern Georgia Tuesday and weakens it while
strengthening another upper low along the central Gulf coast. With
the lower level feature, it drags it northward and then absorbs it
into a broader low over the western Florida panhandle. In
contrast, the ECMWF, meanders the upper closed low over the
northern Gulf coast with the feature near the Western Florida
panhandle by Wednesday while the low level feature is positioned a
little further northward as it shifts westward. With the ECMWF
keeping the feature more in the area, it helps to enhance
precipitation over the short term and thus results in higher
rainfall totals as opposed to the GFS that weakens out the system
initially and then brings it north of the CWA, resulting in
rainfall amounts on the lower side. NAM seems a little more
similar to the GFS for the low level feature but isn't quite as
defined with the upper level system for the short term.
QPF...For the short term, the GFS continues to remain lower on QPF
values with the highest values confined to the coast, while the
ECMWF is on the high end. While it also shows the higher values
along the coast, the ECMWF also spreads the higher values further
inland. Canadian is more similar to the ECMWF in amounts through
Wednesday. Official forecast is between the lower GFS and higher
ECMWF. The higher QPF values remain confined to the Taylor, Dixie,
Lafayette County area tonight and begin to spread slightly
westward late tonight, but the higher values are still confined
close to the coast. While the rain spreads westward on Tuesday,
the higher rainfall totals through Wednesday will remain confined
to the Big Bend and the coastal areas of the Florida panhandle.
Flood watch will likely need to be expanded westward in a future
forecast update.
.LONG TERM [Wednesday Night Through Monday]...
Key Point...
1. Heavy rain and flood threat will continue in the long term but
shifts west, mainly west of the Apalachicola River.
The differences in model solutions persists through the long term.
The GFS brings the upper low over Mississippi. The ECMWF is a little
east of the GFS and stronger and thus once again higher on the
rainfall amounts in the long term. The 00z ECMWF solution is weaker
though than the previous run so ECMWF rainfall totals are on the
lower side than what we have seen from the model the past few
days. Again the GFS seems too low with rainfall values while the
ECMWF is on the high side, so similar to the short term, the long
term rainfall totals are between the two with the highest values
west of the Apalachicola River.
.MARINE...
A weak area of low pressure will meander near the coastal waters
over the next few days, providing high rain chances through much of
the week. Winds will reach exercise caution today and increase
tomorrow to when a Small Craft Advisory may be needed. Portions of
the western marine area will remain with winds in the 15-20kt range
through the end of the week.
.FIRE WEATHER...
Heavy rainfall is expected this week, preventing hazardous fire
weather conditions.
.HYDROLOGY...
A prolonged wet period is underway across the region as an upper
low over the northeastern Gulf of Mexico continues to generate
showers and thunderstorms across portions of the Big Bend. A
flood watch remains in effect for Taylor, Dixie, and Lafayette
Counties through Tuesday morning. Two to six inches of rain has
already fallen across this area with isolated higher amounts to
eight inches and an additional two to five inches with isolated
higher amounts are possible. Rises have already been observed on
the Steinhatchee river and both this and the Econfina River will
need to be monitored closely.
This system is expected to slowly move westward through the middle
of the week, yielding periods of heavy rainfall across the region,
particularly nearer to the coast. Current forecast rainfall
accumulations generally range from 8 to 15 inches across the Big
Bend and Florida Panhandle into Saturday. Amounts will generally
be less further inland. Flash flooding concerns remain highest in
the urban areas of the Florida Panhandle as this system moves
westward. Potential river flooding will be contingent on the
placement of heavy rainfall in the long term period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 85 76 86 75 / 70 80 70 70 50
Panama City 79 85 78 84 78 / 60 70 80 80 60
Dothan 75 86 74 84 73 / 30 70 50 70 50
Albany 75 86 74 86 74 / 40 70 50 70 40
Valdosta 74 85 73 86 74 / 50 80 60 60 50
Cross City 75 83 74 88 75 / 80 80 50 50 50
Apalachicola 79 85 78 86 78 / 80 80 70 60 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Tuesday morning for Coastal Dixie-Coastal
Taylor-Inland Dixie-Inland Taylor-Lafayette.
High Rip Current Risk until 9 PM EDT /8 PM CDT/ this evening for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...Pullin
LONG TERM...Fieux
AVIATION...DVD
MARINE...Pullin
FIRE WEATHER...Fieux
HYDROLOGY...PullinIn the hours before
Local storm report, Aug 8, 10:36 AM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1036 AM EDT MON AUG 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 9 WNW HATCH BEND 29.88N 83.06W
08/08/2016 M12.40 INCH LAFAYETTE FL MESONET
STORM TOTAL SINCE SUNDAY OF 12.40 INCHES AT THE SRWMD
RAIN GAUGE ALONG TOM GUNTER ROAD THROUGH 9 AM EDT
0900 AM HEAVY RAIN 1 ESE MIDWAY 30.01N 83.06W
08/08/2016 M10.02 INCH LAFAYETTE FL MESONET
STORM TOTAL SINCE SUNDAY OF 10.02 INCHES AT THE SRWMD
MIDWAY TOWER RAIN GAUGE IN LAFAYETTE COUNTY THROUGH 9 AM
EDT.
0900 AM HEAVY RAIN COOKS HAMMOCK 29.93N 83.28W
08/08/2016 M7.57 INCH LAFAYETTE FL MESONET
STORM TOTAL SINCE SUNDAY OF 7.57 INCHES THROUGH 9 AM EDT
AT THE SRWMD RAIN GAUGE AT COOKS HAMMOCK
&&
DVDLocal storm report, Aug 8, 2:46 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
246 PM EDT MON AUG 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLOOD 1 E PERRY 30.12N 83.56W
08/08/2016 TAYLOR FL PUBLIC
VIDEO ON SOCIAL MEDIA SHOWING PINE CREST STREET IN PERRY
FLOODED WITH STANDING WATER WITH BARRICADES IN PLACE
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:11 PM EDT | Special Weather Statement | TAE | Jackson | 49 min |
| Aug 7, 9:28 PM EDT | Special Weather Statement | TAE | Washington | 47 min |
| Aug 7, 10:25 PM EDT | Special Weather Statement | TAE | Bay | 50 min |
| Aug 7, 11:27 PM EDT | Special Marine Warning | TAE | 63 min | |
| Aug 7, 11:46 PM EDT | Areal Flood Advisory | TAE | Dixie, Lafayette | 3 hr |
| Aug 8, 12:22 AM EDT | Special Marine Warning | TAE | 38 min | |
| Aug 8, 12:55 AM EDT | Special Marine Warning | TAE | 50 min | |
| Aug 8, 1:43 AM EDT | Special Marine Warning | TAE | 47 min | |
| Aug 8, 2:08 AM EDT | Special Marine Warning | TAE | 52 min | |
| Aug 8, 2:42 AM EDT | Areal Flood Advisory | TAE | Dixie, Lafayette, Taylor | 4 hr |
| Aug 8, 4:11 AM EDT | Flash Flood Warning | TAE | Taylor | 3 hr |
| Aug 8, 10:49 AM EDT | Areal Flood Warning | TAE | Dixie, Lafayette, Taylor | 12 hr |
| Aug 8, 11:07 AM EDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 10 hr |
| Aug 8, 5:44 PM EDT | Flash Flood Warning | TAE | Holmes, Jackson, Washington | 91 min |
| Aug 8, 7:03 PM EDT | Flash Flood Warning | TAE | Mitchell | 87 min |
| Aug 8, 4:56 PM EDT | Flash Flood Warning | TAE | Coffee | 2 hr |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.